How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MasterDoc Your Own Question
MasterDoc, Doctor (MD)
Category: Health
Satisfied Customers: 1611
Experience:  Emergency Physician for 20 years
Type Your Health Question Here...
MasterDoc is online now
A new question is answered every 9 seconds not just a bit of spotting but quite severe

Resolved Question:

Hi , I have just started a prescribed course of orlistat weight reduction support capsules. I have only been using them for 5 days but today have started to discharge a greasy / oily fluid from my bottom. This is not just a bit of spotting but quite severe. Other than this rather embarrassing side effect I have experienced no other problems. Should I continue to take the capsules?...Is there anything I can do to stop the discharge?...Andy
Submitted: 7 years ago.
Category: Health
Expert:  MasterDoc replied 7 years ago.
If it is a prescribed weight loss course the best advice would be to ask the prescribing physician. Having said that, whether or not to continue to take the medication depends on how uncomfortable this is making you. Regarding stopping it, a significant decrease in the amount of fat (as opposed to carbohydrate or protein) calories you eat would eliminate the problem.
Please click ACCEPT>
Feel free to ask a follow-up question.
And a BONUS is always appreciated.
Customer: replied 7 years ago.
Yes gathered that...but have been eating low fat diet this week as requested by the prescribing physician. I was surprised to have the discharge. If I concentrate even harder to eat virtually no fat diet with lots of fibre how long should it normally take for the fibre to take effect / to pass through my system and the problem dry up?...on such a low fat diet what's the point in taking the orlistat?
Expert:  MasterDoc replied 7 years ago.
Good questions! Some people are just very sensitive to it's effects. You are correct that since you only save a portion of the fat calories if you eat an essentially no fat diet it doesn't do much. Giving a precise time frame for resolution is difficult. I would estimate 24 hours.
Please click ACCEPT.
Feel free to ask a follow-up question.
MasterDoc and 2 other Health Specialists are ready to help you